Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 30, 2006, 6:10 AM CST for Copiah County, Hinds County, Mississippi. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2006, 6:10 AM CST (12:10 UTC)
- Expired
- Jan 30, 2006, 6:38 AM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Copiah County, MS, Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 6:21 AM CST | HAIL 0.88 | 2 N Crystal Springs, MS | NICKEL HAIL REPORTED BY FIRE DEPARTMENT |
| Jan 30, 6:37 AM CST | HAIL 0.5 | Crystal Springs, MS | PEA TO DIME SIZED HAIL REPORTED BY POLICE DEPARTEMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 301210 SVRJAN MSC029-049-301245- /O.NEW.KJAN.SV.W.0007.060130T1210Z-060130T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 610 AM CST MON JAN 30 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COPIAH COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF CRYSTAL SPRINGS SOUTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 645 AM CST * AT 610 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF UTICA...OR ABOUT 15 MILES WEST OF CRYSTAL SPRINGS...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRYSTAL SPRINGS BY 625 AM CST TERRY BY 630 AM CST IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3209 9068 3191 9065 3193 9019 3216 9026 $$ CME
2 follow-up statements
000 WWUS54 KJAN 301223 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 623 AM CST MON JAN 30 2006 MSC029-049-301245- /O.CON.KJAN.SV.W.0007.000000T0000Z-060130T1245Z/ HINDS MS-COPIAH MS- 623 AM CST MON JAN 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CST FOR COPIAH AND HINDS COUNTIES... AT 621 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO HALF DOLLAR SIZE HAIL...AND THIS STORM WAS LOCATED NEAR I-55 EXIT 72 HWY 27 AT CRYSTAL SPRINGS...OR ABOUT NEAR CRYSTAL SPRINGS...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I-55 EXIT 78 AT TERRY BY 630 AM CST IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3208 9047 3196 9047 3193 9019 3216 9026 $$ CME
000 WWUS54 KJAN 301238 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 638 AM CST MON JAN 30 2006 MSC029-049-301248- /O.CAN.KJAN.SV.W.0007.000000T0000Z-060130T1245Z/ HINDS MS-COPIAH MS- 638 AM CST MON JAN 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COPIAH AND SOUTHERN HINDS COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. LAT...LON 3208 9047 3196 9047 3193 9019 3216 9026 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 4:55 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jan 30, 4:55 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 455 AM CST MON JAN 30 2006 .DISCUSSION...TODAY THROUGH TUESDAY NIGHT...DID NOT MAKE ANY MAJOR CHANGES. ADJUSTED THE TEMPS IN A FEW SPOTS. A STALLED FRONT SEEMS TO STRETCH FROM THE SOUTHEAST DOWN TO THE GULF COAST...WITH WARM TEMPS...HIGHER DEWPOINTS AND FOG FROM THE TEXAS COAST TO FLORIDA INTO THE CAROLINAS. STRATUS WAS SLOWLY DRIFTING NORTH. AN AREA OF DENSE FOG AND LOW CLOUDS MOVED INTO THE HBG AREA EARLY...BUT INCREASING WINDS HELPED IMPROVE VISIBILITIES. STRATUS WAS STILL HANGING AROUND. HIGH CLOUDS CONTINUE TO MOVE INTO THE AREA WITH TEMPERATURES RISING BACK INTO THE UPPER 40S AND LOWER 50S. BETWEEN STRATUS AND CIRRUS... MOSTLY CLOUDY SEEMS GOOD THIS MORNING. MODELS CONTINUE TO SHOW THE BOUNDARY MOVING INTO THE CWA AND GENERATING PRECIP FOR THE EASTERN ZONES. NOT REAL CONFIDENT IN RAIN CHANCE FOR TODAY...BUT WILL CONTINUE THE SLIGHT CHANCE FOR THE SOUTHEAST. THE BOUNDARY REMAINS OFF TO THE WEST...MOVING THROUGH THE ARKLATEX REGION. A WINDSHIFT AND DROP IN DEWPOINTS SEEMS TO BE THE MOST HAPPENING AS IT MOVED THROUGH. ALTHOUGH RECENT RADAR ECHOES SHOW A SHOWER QUICKLY DEVELOP AND DISSIPATE OVER CENTRAL LOUISIANA. SPRINKLES CAN NOT BE RULED OUT...BUT WILL HOLD ON INCREASING POPS AT THIS POINT. SOUNDING FROM LAST NIGHT WAS FAIRLY DRY AND ONLY AREAS ALONG THE HIGHWAY 84 CORRIDOR EVEN HAVE DEWPOINTS IN THE MID 50S. SINCE MOISTURE WILL GET A CHANCE TO INCREASE OVER THE SOUTHEAST...THINKING A FEW SHOWERS MAY DEVELOP ALONG THE BOUNDARY...SO KEPT SLIGHT CHANCE POPS. EXPECTING RAPID DRYING BEHIND THE COLD FRONT AND CLEAR SKIES BY THE EVENING. TEMPS AROUND 60 LOOK FOR GOOD TODAY WITH CLOUDS AND COOLER AIR FILTERING INTO THE WEST BEFORE HEATING CAN REALLY GET GOING. GOOD RADIATIONAL COOLING WILL ALLOW TEMPS TO FALL INTO THE LOWER AND MID 30S. WILL MAINTAIN CLEAR SKIES THROUGH TUESDAY...COLD ADVECTION WILL CONTINUE...SO KEPT COOLER TEMPS...GENERALLY WENT WITH GUIDANCE. STAYED CLOSE TO GUIDANCE...BUT WENT SLIGHTLY WARMER FOR TUESDAY NIGHT...THE ETA AND GFS AGREE THERE WILL BE WARMING AHEAD OF THE SYSTEM ON WEDNESDAY. CLOUDS MOVE INTO THE AREA AFTER MIDNIGHT AND SOUTHWESTERLY FLOW SETS UP AS THE RIDGE SHIFTS EAST...SO A GOOD PORTION OF THE AREA MAY SEE LOWER 40S. LOOKING FOR WINDS TO INCREASE TODAY AHEAD OF THE BOUNDARY...BUT NOT LOOKING FOR LWY CONDITIONS. OVERALL NO REAL CHANGES. /7/ VERY INTERESTING MED RANGE/LONG TERM FORECAST TO DEAL WITH. ILL TELL YOU WHAT...IT HAS BEEN SOME TIME SINCE WEVE HAD THIS MUCH DISCREPANCY/DIVERGENCE AMONG THE MED RANGE GUIDANCE TO BEGIN WITH...THERE IS MODEL DEVIATION WITH THE MID-WEEK SYSTEM AS WELL AS THE ONE FOR THE END OF THE WEEK. WILL TRY TO CLARIFY AS MUCH AS POSSIBLE STARTING WITH THE MID-WEEK SYSTEM...THE MAIN CHANGE IS THAT THE GFS IS NOW MUCH LESS AMPLIFIED WITH THE TROUGH. BASICALLY...THIS IS REALLY THE ONLY MODEL THAT DOES SO. THE NAM...UK AND EURO ARE ALL STILL MORE AGGRESSIVE AND THE RESULT IS MORE PRECIP MY DILEMMA IS...WHICH ONE WILL BE RIGHT OVER THE PAST 2 WEEKS...ALL THE TROUGHS THAT HAVE MOVED TROUGH HAVE BEEN QUITE POTENT FOR THE MOST PART...ALL THE GUIDANCE HAS USUALLY STARTED WITH A DECENT LOOKING SYSTEM...THEN EITHER HELD ONTO IT OR TRIED TO WEAKEN IT ONLY TO FALL RIGHT BACK TO A STRONGER VERSION. IT SEEMS THAT THE FAST PAC JET THAT HAS BEEN MOVING THROUGH THE CONUS IS WHAT HAS BEEN CAUSING THE PROBLEMS. THIS SYSTEM IS NOT THAT MUCH DIFFERENT AS IT ALSO HAS A FAST JET AND IT WILL LIKELY DIG A BIT MORE THAN WHAT THE GFS IS SHOWING. WHAT I THINK WILL HAPPEN IS SOMETHING STRONGER THAN THE GFS...BUT WEAKER THAN THE UK AND EURO. AS FOR THE TIMING...THE ENSEMBLES...AS WELL AS JUST ABOUT ALL THE MODELS ARE FOCUSING ON WED NIGHT. THERE MIGHT BE A ONSET OF ACTIVITY BY LATE WED AFTERNOON...BUT IT REALLY LOOKS LIKE THINGS WILL FOCUS WED NIGHT. AT THIS TIME...THIS SYSTEM DOESNT LOOK TO BE NEARLY THE EFFICIENT RAIN PRODUCER AS THE PREV FEW. ALSO...THE BEST RAINFALL TOTALS SHOULD FALL S OF I-20. HERE THERE WILL BE MORE OF A TAP TO THE DEEP QUALITY MOISTURE. AS FOR THUNDER AND OR ANY SVR WX WITH THIS ONE. NOT LOOKING GOOD FOR EITHER AT THIS TIME. SPC HAS MENTIONED THE POTENTIAL FOR SOME BETTER LAPSE RATES THAT MAY ACCOMPANY THIS SYSTEM. IF SO...SOME ELEVATED HAIL COULD BE POSSIBLE. HOWEVER...TOO MUCH DISCREPANCY TO GET INTO SVR WX DETAILS. WE WILL JUST HAVE TO WATCH AND SEE HOW THINGS EVOLVE. BY THU/THU NIGHT...THE DEEP MOISTURE GETS SHUNTED TO THE COAST WHERE THERE MAY BE SOME LINGERING SHOWERS DURING THE DAY THU. BY THU NIGHT...WE SHOULD SEE A BREAK AS THE ATMOSPHERE RESPONDS TO THE NEXT SYSTEM. HERE IS WHERE ANOTHER DIVERGENT SOLUTION COMES INTO PLAY. FOLLOWING HPCS LONG RANGE THINKING...A PATTERN CHANGE SEEMS TO BE IN-STORE AND THIS FRI/FRI NIGHT SYSTEM IS LIKELY TO BE THE ONSET OF CHANGE. HPC IS SEEING THE LARGE NEG HGHT ANOMALIES BEGIN TO SHIFT EAST THIS WEEK...AS THAT OCCURS...HGHTS WILL INCREASE ACROSS E CANADA. THIS SUPPORTS MORE OF A SLOWER DIGGING SOLUTION SIMILAR TO THE LAST FEW RUNS OF THE EURO. SINCE I AGREE WITH THIS...I WILL TAPER THE FORECAST TO THIS SOLUTION. THIS WILL RESULT IN A MORE AMPLIFIED/POTENT SYSTEM FOR FRI/FRI NIGHT. AT THIS TIME...THE EURO SEEMS TO HAVE THE DEEPEST MOISTURE AND HIGHEST QUALITY AIRMASS SPREADING ACROSS E MS AND INTO AL. DUE TO THE WAY THINGS ARE SEEMING TO EVOLVE...I HAVE ONLY KEPT LIKELY POPS ACROSS THE EAST. THIS SYSTEM HAS THE MAKINGS OF PRODUCING SOME KIND OF SVR WX...ESPECIALLY EAST. AGAIN...DUE TO THE DISCREPANCIES...WILL HOLD OFF MENTIONING ANYTHING IN THE HWO UNTIL A MORE CLEAR SOLUTION COMES TOGETHER. BY THE WEEKEND...AS MUCH DIVERGENCE AS THE MODELS HAVE SHOWN...THEY ALL AGREE THAT NW FLOW WILL TAKE CONTROL SAT-SUN AND WE SHOULD SEE DRY AND NEAR SEASONAL CONDITIONS. AS FOR TEMPS DURING THE 3-7 DAY PERIODS. I HAVE FOLLOWED THE GFS NEARLY TO THE TEE...BASICALLY TRYING TO MINIMIZE ANY LARGE ERRORS. EVEN WITH THAT...IT DOES SEEM TO BE FAIRLY CLOSE EACH OF THOSE PERIODS. THE ONLY PERIOD I MADE ADJUSTMENTS TO WAS THE THU NIGHT PERIOD. HERE WE WILL HAVE DEWPTS IN THE UPPER 50S...POSSIBLY LOWER 60S...WITH A SOLID RETURN FLOW DEVELOPING IN ADVANCE OF THE LARGE THROUGH. WITH THAT THINKING...I HAVE WARMED LOWS SEVERAL DEGREES. WE SHOULD ALSO SEE QUITE WARM HIGH TEMP READINGS THU AND FRI AFTERNOONS. THIS MAKES SOLID SENSE WITH THE SOUTHERN HUMID RETURN FLOW THAT WILL BE DEVELOPING. EXPECT HIGHS GENERALLY AROUND 70 DEGREES. /CME/ && .AVIATION...WILL CONTINUE TO MONITOR AREAS ALONG AND SOUTH OF 20 FOR STRATUS DECK. FOR NOW WILL MAINTAIN BKN005 DECK IN HBG. WINDS REMAIN AROUND 5KTS AND CLOUDS CONTINUE TO SPREAD OVER THE AREA...SO NOT LOOKING FOR ANY MORE FOG DEVELOPMENT. WILL CONTINUE MID TO HIGH LEVEL CLOUDS FOR GWO/GLH/GTR AND INCREASING WINDS. NOT EXPECTING ANY OBSTRUCTIONS TO VISIBILITY IN THESE AREAS. WILL INTRODUCE SCATTERED LOW CLOUDS...BUT NOT LOOKING FOR CEILINGS TO BE REDUCED. NOT SURE HOW FAST THE STRATUS WILL DISSIPATE...SO WILL CONTINUE THROUGH MID MORNING. WILL ADD VCSH FOR THE LOW CHANCE POPS...BUT REALLY LOOKING FOR LIGHT PRECIP...SO NOT EXPECTING ANY REAL REDUCTIONS IN VISIBILITIES FOR HBG. WINDS SHOULD CLIMB TO THE 10 TO 15 KT RANGE. GENERALLY LOOKING FOR VFR CONDITIONS TO PREVAIL FOR SITES NORTH OF 20...LOW CLOUDS MAY IMPACT JAN AND RAIN/LOW CLOUDS FOR HBG. FYI MEI HAS COMMS PROBLEMS AND WILL REMAIN NIL UNTIL FURTHER NOTICE. /7/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 33 60 36 / 11 1 0 8 MERIDIAN 60 32 60 34 / 19 3 0 7 VICKSBURG 61 35 60 40 / 11 0 0 8 HATTIESBURG 67 34 61 37 / 21 3 0 8 NATCHEZ 63 37 61 41 / 10 1 1 8 GREENVILLE 58 33 59 38 / 12 0 0 9 GREENWOOD 58 31 58 37 / 12 0 0 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 7 LONG TERM: CME
Hazardous weather outlook, Jan 30, 5:18 AM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0518 AM CST MON JAN 30 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311118- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0518 AM CST MON JAN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 6:31 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.